Gabapentin Trip!?: I had a good experience at my GP... - PMRGCAuk

PMRGCAuk

12,000 members21,874 posts

Gabapentin Trip!?

billinSurbiton
billinSurbiton

I had a good experience at my GP appointment yesterday; he listened to all the feedback I received from many of you (Thank you!) about the dosing protocol for Prednisolone. I had printed out several of your comments, (names redacted) and 2 of the reports. We quickly agreed to prescribe 20mg/day, with a slow taper of 1 mg less monthly. Success! Thank you...

THEN, he prescribed Gabapentin, as I complained that I was still in a great deal of pain especially in my legs; some days I can barely walk.

WELL, HELL! I took my first 300mg of Gabapentin last evening, and let me tell you, it was QUITE an evening! I may as well had been back at University in the 70s, staring at a Lava lamp and listening to Sargent Pepper... the experience was quite trippy! Yes, it eradicated all the pain–I could walk with full range of motion– but HELL, was I ever in an altered state; slightly sleepy (a common side-effect, according to the warnings) but also a feeling of euphoria, calmness, and, truth be told, quite a silly mood.

Has anyone else had an experience like this with Gabapentin?

Thanks,

Bill

17 Replies
oldestnewest
Hidden
Hidden

I’ll have what he’s having, please!

No! Never taken it. But it sounds like fun?

Good that it conquered the pain :) but I don’t think we allow silliness into the forum!!!!! Hahaha! ;) (much!)

I wonder if it was a bit like the ‘steroid euphoria’ that doctors describe, but we know is not euphoria, simply relief from our months of pain. However, what you describe sounds more pythonesque even than that.

Maybe it’s a drug that your body (and mind) will get used to? Maybe it’s a question of titration to get maximum benefit, minimum side effects, and no excess drug sloshing around. I think I’d stick with it for the analgesia, but maybe a half dose tonight?

Oh and ‘don’t drive or operate machinery’ ;)

Keep your GP, sounds like a good one. I love when they listen (and learn).

Thanks for your reply, Soraya;

I took 300mg; the prescription says to take 300 mg the first day, then 600mg (300mg twice a day) for the next 1-2 days, and finally getting to 900mg.

I wouldn't dare take it during the daytime with this kind of reaction; it's bad enough that at my last job interview a few weeks ago, the interviewer asked me point blank if I were drunk ( I'm unsteady, and stumble a bit when walking sometimes).

As it was not an unpleasant experience, I intend to stick with it; it is the FIRST medication to relieve the leg pain and allow me to walk. Let's hope the effect diminishes over time, eh?

:-)

Bill

Hi Bill. I had Gabapebtin a number of years ago and yes. Felt really spaced out initially, but after about three or four weeks later my bostb(and head :)) seemed to get used to them! So yes, stick with them if they are helping maybe, and hopefully the same will happen to you x

Caution! Only take this at home till your body gets used to the drug.

Unfortunately, no! I was on Gabapentin for a few weeks but had to give up as after a while I had nausea and vomiting.

Hi, I wasn’t but my son has taken it and was definitely on a trip when he first started but this wears off after a while he says unfortunately. 😂😂😂

Been on it for a few years and never had any side effects from it. Sounds lovely like you need to contact GP and explain what happened

Absolutely! Took it for acouple of months and drove my family nuts. Advised by private rheumy to stop it as a "brain drug"!

Interestingly it did seem to help with the stiffness but I have come to the conclusion that I was just so high I wouldn't have noticed if a leg had dropped off. The injection of depot medrol was way more effective and made me reasonably human. Unfortunately NHS does provide this so only had the one.

I just did a little reading about gabapentin. Is there a plan in place to wean you off it as soon as possible? Pred should be our painkiller for PMR. Gabapentin requires tapering off to avoid withdrawal symptoms. Enjoy the ride, but remember that, unfortunately, life is not a carnival!

No but id like to

No but it sounds fab and very very dangerous!

I have taken 100 mgs 3 times a day for several years and recently weaned down to 100 a day. I was taking it before pmr for nerve pain. I was very fatigued which I thought was pmr but instead was this drug. The pharmacist told me it slows the brain down. It was difficult to come off of but if I go completely off I am very anxious. Taking 100 once a day works for me with out introducing other drugs. Maybe you could do well on a very small dose?

I know this is a very late response to gabapentin but......it made me suicidal so went cold turkey as was told the withdrawal would be better than staying on it and they were right. Not a common side effect but known.

That is probably the reason it is likely to become a controlled substance in the States; seems we are not allowed to feel good.

Yes I have and I really don’t like it. I did get up to 600mg three times a day. Became even more of a non functioning being. So spaced out you wouldn’t believe. I know don’t have much of a life, spending it on another planet is not my idea of symptom control. I was dangerous.

Unfortunately the only reason I was allowed my Tramadol back is because my husband has lung cancer and needs ME now to care for him.

We are only in our 50’s feel like we should have been put out to pasture long ago. Haha

Joking aside taking medication that makes you sleep etc all the time really just adds to the misery of our illness. We all know the government view on Tramadol and a bunch of politicians know all about surviving on benefits don’t they. We need to have some quality of life. Gabapentin whilst taking away the pain takes everything else as well.

Sorry for the rant, disabled people need to be able to drive and just a small feeling of independence.

Take care xx

Tried 1000mg yesterday and definitely slept well but didn’t quite trip like this guy...shame

You may also like...